Advertisement

The Ramanujan Journal

, Volume 48, Issue 2, pp 251–277 | Cite as

Congruences for restricted plane overpartitions modulo 4 and 8

  • Ali H. Al-SaediEmail author
Article
  • 41 Downloads

Abstract

In 2009, Corteel, Savelief and Vuletić generalized the concept of overpartitions to a new object called plane overpartitions. In recent work, the author considered a restricted form of plane overpartitions called k-rowed plane overpartitions and proved a method to obtain congruences for these and other types of combinatorial generating functions. In this paper, we prove several restricted and unrestricted plane overpartition congruences modulo 4 and 8 using other techniques.

Keywords

Partitions Overpartitions Plane partitions Plane overpartitions 

Mathematics Subject Classification

11P83 

Notes

Acknowledgements

This work is a part of my Ph.D. thesis written at Oregon State University. I would like to express special thanks of gratitude to my advisor Professor Holly Swisher for her guidance and helpful suggestions. Also, I would like to thank Professor James Sellers for helpful discussions and encouragement that motivated this work.

References

  1. 1.
    Al-Saedi, A.H.: Using periodicity to obtain partition congruences. J. Number Theory 178, 158–178 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Andrews, G.E.: A simple proof of Jacobi’s triple product identity. Proc. Am. Math. Soc. 16, 333–334 (1965)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Andrews, G.E.: The Theory of Partitions. Cambridge Mathematical Library. Cambridge University Press, Cambridge (1998). Reprint of the 1976 originalGoogle Scholar
  4. 4.
    Bringmann, K., Lovejoy, J.: Rank and congruences for overpartition pairs. Int. J. Number Theory 4(2), 303–322 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chen, W.Y.C., Xia, E.X.W.: Proof of a conjecture of Hirschhorn and Sellers on overpartitions. Acta Arith. 163(1), 59–69 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Corteel, S., Lovejoy, J.: Overpartitions. Trans. Am. Math. Soc. 356(4), 1623–1635 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Corteel, S., Savelief, C., Vuletić, M.: Plane overpartitions and cylindric partitions. J. Combin. Theory Ser. A 118(4), 1239–1269 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Fortin, J.-F., Jacob, P., Mathieu, P.: Jagged partitions. Ramanujan J. 10(2), 215–235 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hirschhorn, M.D., Sellers, J.A.: Arithmetic relations for overpartitions. J. Combin. Math. Combin. Comput. 53, 65–73 (2005)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Hirschhorn, M.D., Sellers, J.A.: An infinite family of overpartition congruences modulo 12. Integers 5(1), A20 (2005)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Hirschhorn, M.D., Sellers, J.A.: Arithmetic properties of overpartitions into odd parts. Ann. Comb. 10(3), 353–367 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kim, B.: The overpartition function modulo 128. Integers 8, A38 (2008)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Kwong, Y.H.H.: Minimum periods of binomial coefficients modulo \(M\). Fibonacci Q. 27(4), 348–351 (1989)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Kwong, Y.H.H.: Minimum periods of partition functions modulo \(M\). Utilitas Math. 35, 3–8 (1989)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Kwong, Y.H.H.: Periodicities of a class of infinite integer sequences modulo \(M\). J. Number Theory 31(1), 64–79 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lovejoy, J.: Gordon’s theorem for overpartitions. J. Combin. Theory Ser. A 103(2), 393–401 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Lovejoy, J.: Overpartition theorems of the Rogers–Ramanujan type. J. London Math. Soc. 69(3), 562–574 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Lovejoy, J., Mallet, O.: \(n\)-Color overpartitions, twisted divisor functions, and Rogers-Ramanujan identities. South East Asian J. Math. Math. Sci. 6(2), 23–36 (2008)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Lovejoy, J., Osburn, R.: Rank differences for overpartitions. Q. J. Math. 59(2), 257–273 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Mahlburg, K.: The overpartition function modulo small powers of 2. Discrete Math. 286(3), 263–267 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Mizuhara, M.S., Sellers, J.A., Swisher, H.: A periodic approach to plane partition congruences. Integers, 16 (2016). Paper No. A16, 13Google Scholar
  22. 22.
    Newman, M.: Periodicity modulo \(m\) and divisibility properties of the partition function. Trans. Am. Math. Soc. 97, 225–236 (1960)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Nijenhuis, A., Wilf, H.S.: Periodicities of partition functions and Stirling numbers modulo \(p\). J. Number Theory 25(3), 308–312 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Niven, I.: The asymptotic density of sequences. Bull. Am. Math. Soc. 57, 420–434 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Treneer, S.: Congruences for the coefficients of weakly holomorphic modular forms. Proc. Lond. Math. Soc. 93(2), 304–324 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Wang, L.: Another proof of a conjecture by Hirschhorn and Sellers on overpartitions. J. Integer Seq. 17(9) (2014). Article 14.9.8, 8Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Oregon State UniversityCorvallisUSA
  2. 2.Al-Mustansiriya UniversityBaghdadIraq

Personalised recommendations